Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV related KS
Dec 23, 2011

Dear Joe (Dr. McGowan), thank you for your answer (dec 21st) concerning KS. This is my last message and I won't bother you anymore. My skin spots have mostly stopped growing but have not all dried up; some of them clearly indicate that there is still cancer activity going on; my specific question is: would it be worth it changing HIV medication to try and eradicate KS activity completely? Do you happen to know of any clinical cases that might help us make a decision? By the way, I found the NCI website very informative, thank you again. Have a great new year, Marcelo.

Response from Dr. McGowan

Dear Marcelo,

As long as your HIV is fully suppressed there is no evidence that a change in meds would add any benefit. Al the meds do is suppress the HIV and the immune system heals on its own. There have been some older reports that ganciclovir may have some benefit. This medicine has some activity against Human Herpes Virus 8, which is the cause of KS. It has some significant toxicity (suppression of teh bone marrow), so it should really only be tried if the benefits are worth it. Since things sound pretty stable for you it may not be advisable, discuss it with your doctors.

Best, Joe PS You are not bothering me at all!



Previous
Resistance to Atripla
Next
T Cells decreasing but percentage stable after unknown illness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement